Discussions that mention lisinopril

High & Low Blood Pressure board


Hi all...my Husband has been on 20mg of Lisinopril for 2+ years. His Doc bumped him up to 40mg 2 months ago due to a slight increase in his BP (135/90) he also put him on "Zocor" at this time. We took his BP to see how the increase was working and it is higher ??? his reading are ...... 154/87 ... 155/96 ... 170/99 .. 160/89 .... these were taken over a few days. What is going on??? could it be the Zocor?? Thanks for any thoughts ~ Teri
You should do a check on all the side effects of Zocor because that would seem to be the problem. Also, many find that adding a low dose of another med, rather than just increasing an existing med, is sometimes more effective in lowering BP. Possibly adding 12.5 mgs of a HCTZ, a diuretic might work better than just more Lisinopril.

And also, before adding the Zocor (which may be the problem) your hubs BP wasn't terrible. Can he lose weight? Exercise? Eat better foods? Something besides adding more meds? My hub lost about 10 lbs. and his BP came down so he could reduce his meds, took a little time, but worth the effort.

But in any case, you should call his doctor and report the rise in BP if it continues, obviously the new additions of meds are going in the wrong direction
Basically, I agree with ms but will add a couple of things...

1. When using lisinopril and nsaids, the nsaids will reduce the effectiveness of lisinopril...and you might check to see if other over the counters/supplements/etc will also lower the effectiveness of this drug.

.2. Some antihyperintensives DO elevate blood pressure in some people....I came across some info regarding the statistics on this but did not book mark it, ughhhh!!

Bethsheba
Thanks Ms58 :)
you are so right! The Doc took him off the Zocor and halfed his Lisinopril dose yesterday and wants to see him next week. He has been on the Zocor since June and has lost 17 pounds??? the Doc was very concerned about this, as his eating lifestyle really hasn't changed. He's in pretty good shape...6-4 ... he was at 231 and now at 214. Now, it scares me why he lost so much weight :confused:
Yes, I hope they do add the water pill OR change his meds. Like my Hubby says, he was better off NOT receiving any meds for his HBP ?
Thanks again Ms58 !!